Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 553, NWS Norman, OK

July 4, 2015Blaine County, Dewey County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 4, 2015, 2:59 PM CDT for Blaine County, Dewey County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2015, 2:59 PM CDT (19:59 UTC)
Expired
Jul 4, 2015, 3:29 PM CDT
In force
30 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Blaine County, OK, Dewey County, OK

The radar

The Vance AFB radar (KVNX), 104 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:38 PM CDT, 21 minutes earlier.

Area forecast discussion, Jul 4, 2:38 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
238 PM CDT SAT JUL 4 2015

.DISCUSSION...
A FEW ISOLATED STORMS HAVE DEVELOPED EARLY THIS AFTERNOON FROM NW TO
SE PARTS OF THE FA. ISOLATED TO WIDELY SCATTERED SHOWERS/STORMS WILL
REMAIN POSSIBLE INTO THIS EVENING WITH A FEW STRONG TO MARGINALLY
SEVERE STORMS POSSIBLE. ISOLATED STORMS WILL REMAIN POSSIBLE
OVERNIGHT INTO SUNDAY MORNING BUT THE AREA WHERE THIS MOST LIKELY
WILL HAPPEN IS EXPECTED TO GRADUALLY SHIFT NE ACROSS THE FA. THE
POTENTIAL FOR ANY SEVERE STORMS WILL DECREASE AFTER SUNSET.

MOST OF THE AREA WILL REMAIN DRY SUNDAY... EXCEPT FOR MAYBE AN
OUTSIDE CHANCE OF AN ISOLATED STORM DUE TO SFC HEATING AND THE MOIST
AIRMASS OVER THE AREA. RAIN CHANCES WILL RETURN MONDAY AND CONTINUE
THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. THE GREATEST CHANCE AND
MOST LIKELY TIME FOR WIDESPREAD RAIN WILL BE MONDAY AFTN INTO
TUESDAY AS A COLD FRONT GRADUALLY MOVES ACROSS PARTS OF THE FA.
HEAVY RAIN WILL BE LIKELY IN SOME AREAS WHICH COULD LEAD TO FLASH
FLOODING IN SOME LOCATIONS. A FLASH FLOOD WATCH MAY BE NEEDED IN
PARTS OF THE FA BUT MODELS DISAGREE RIGHT NOW WHERE THE AXIS OF
HEAVIEST RAIN WILL FALL. HOWEVER... THE MODELS DO AGREE THAT SOME
AREAS COULD RECEIVE UP TO OR OVER 4 INCHES OF RAIN. MODELS
EVENTUALLY SHOW THE FRONT STALLING OUT OVER PARTS OF THE FA SO RAIN
CHANCES WILL CONTINUE INTO WEDNESDAY WITH THE BOUNDARY LINGERING IN
THE AREA.

MODELS THEN SHOW A SHORTWAVE MOVING ACROSS THE CENTRAL PLAINS WHICH
WILL CAUSE RAIN CHANCES TO CONTINUE INTO THURSDAY BUT SHIFT TOWARDS
NORTHERN PARTS OF THE FA. MODELS THEN BEGIN TO DIVERGE AS TO THE
STRENGTH OF THE UPPER HIGH THAT BUILDS INTO PARTS OF THE SOUTHERN
PLAINS WITH ECMWF STRONGER THAN THE GFS. IF GFS IS RIGHT... RAIN
CHANCES MAY NOT COMPLETELY END LATE NEXT WEEK INTO THE WEEKEND AT
LEAST ACROSS NORTHERN OK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  91  73  90 /  20  10  10  20
HOBART OK         73  94  74  92 /  10  10  10  30
WICHITA FALLS TX  74  94  75  94 /  10  10  10  10
GAGE OK           71  94  74  90 /  20  10  10  80
PONCA CITY OK     73  94  75  91 /  30  40  10  50
DURANT OK         73  90  74  91 /  20  20  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

23/25
Hazardous weather outlook, Jul 4, 11:55 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SAT JUL 4 2015

OKZ004>048-050>052-TXZ083>090-051015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
A FEW SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
EVENING...ESPECIALLY FROM NORTHWEST OKLAHOMA INTO SOUTH CENTRAL
AND SOUTHEAST OKLAHOMA.

THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING...
STRONG WIND GUSTS OVER 60 MPH...
SMALL HAIL...
VERY HEAVY RAIN WITH MINOR FLOODING...

THUNDERSTORM COVERAGE WILL LIKELY DECREASE BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL REMAIN POSSIBLE SUNDAY THROUGH THURSDAY.
THE BEST CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE
MONDAY AND TUESDAY...AS A COLD FRONT MOVES SLOWLY ACROSS
OKLAHOMA. THE STRONGEST STORMS MONDAY AND TUESDAY WILL BE CAPABLE
OF PRODUCING STRONG WINDS AND LOCALLY HEAVY RAINFALL. SOME
FLOODING MAY OCCUR...ESPECIALLY ACROSS NORTHERN AND WESTERN
OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jul 4, 2:26 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
226 PM CDT SAT JUL 4 2015

OKZ015>017-042000-
CUSTER OK-BLAINE OK-DEWEY OK-
226 PM CDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER...
SOUTHWESTERN BLAINE AND SOUTHEASTERN DEWEY COUNTIES UNTIL 300 PM
CDT...

AT 224 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR THOMAS...
MOVING SOUTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
WEATHERFORD...THOMAS...OAKWOOD AND FAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3577 9890 3597 9878 3586 9844 3562 9848
      3554 9870
TIME...MOT...LOC 1924Z 306DEG 16KT 3580 9876

CMS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:10 PM CDTSpecial Weather StatementOUNKiowa35 min
Jul 3, 7:36 PM CDTSpecial Weather StatementOUNAtoka24 min
Jul 3, 7:41 PM CDTSpecial Weather StatementOUNKiowa34 min
Jul 3, 7:58 PM CDTSevere Thunderstorm WarningOUNKiowa, Tillman47 min
Jul 3, 8:00 PM CDTSpecial Weather StatementOUNCoal30 min
Jul 3, 8:34 PM CDTSpecial Weather StatementOUNStephens26 min
Jul 3, 9:56 PM CDTSpecial Weather StatementOUNHughes34 min
Jul 3, 9:59 PM CDTSevere Thunderstorm WarningOUNHughes31 min
Jul 4, 3:53 AM CDTSpecial Weather StatementOUNGarvin37 min
Jul 4, 5:26 AM CDTSpecial Weather StatementOUNMajor34 min
Jul 4, 2:26 PM CDTSpecial Weather StatementOUNBlaine34 min
Jul 4, 3:28 PM CDTSpecial Weather StatementOUNCaddo32 min
Jul 4, 3:47 PM CDTSpecial Weather StatementOUNBlaine28 min
Jul 4, 4:01 PM CDTAreal Flood AdvisoryOUNBlaine, Canadian, Kingfisher3 hr
Jul 4, 4:11 PM CDTSpecial Weather StatementOUNKingfisher34 min
Jul 4, 4:17 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher33 min
Jul 4, 4:32 PM CDTSevere Thunderstorm WarningOUNKingfisher43 min
Jul 4, 4:36 PM CDTSpecial Weather StatementOUNGrady24 min
Jul 4, 4:54 PM CDTSpecial Weather StatementOUNCanadian36 min
Jul 4, 5:01 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan30 min
Jul 4, 5:28 PM CDTSpecial Weather StatementOUNCaddo32 min
Jul 4, 5:36 PM CDTSevere Thunderstorm WarningOUNJohnston25 min
Jul 4, 5:59 PM CDTSpecial Weather StatementOUNCotton, Tillman31 min
Jul 4, 6:14 PM CDTSpecial Weather StatementOUNGrady31 min
Jul 4, 6:17 PM CDTSpecial Weather StatementOUNAtoka28 min
Jul 4, 6:30 PM CDTSpecial Weather StatementOUNCotton30 min
Jul 4, 6:41 PM CDTSpecial Weather StatementOUNCleveland49 min
Jul 4, 6:51 PM CDTSpecial Weather StatementOUNBryan39 min
Jul 4, 6:53 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman52 min
Jul 3, 7:13 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Hardeman, Wilbarger47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.